ONLY ON KRON4: Pleasanton mom says 15-year-old daughter hallucinated after taking Tamiflu

MOBILE USERS, CLICK HERE FOR THE FULL VIDEO

PLEASANTON (KRON) — An East Bay mother is sharing the frightening ordeal her 15-year old daughter went through after taking a medication to treat the flu.

That prescription drug was Tamiflu.

And the local mom says it caused her daughter to start hallucinating.

KRON4 met with the family on Thursday who is warning parents to be careful after their bad experience.

“I would say this is a psychotic episode-type hallucinations. It was very scary and very real to her,” said mother Nora, who did not want to reveal her last name.

Nora is a mother of three living in Pleasanton.

She survived what she says was a parenting nightmare.

Her 15-year-old daughter who asked to not be named, or her face shown, recently picked up the flu.

A pediatric doctor prescribed the antiviral medicine Tamiflu.

She took two doses.

On the second night, she had two episodes of shaking, crying, seeing things, and acting hysterical.

“I was freaking out so much that my grandmother told me I was dreaming, but then whenever it happened a second time when I was with my mom, I knew for a fact my eyes were open because my mom was right there next to me…,” Nora’s daughter said.

Nora’s daughter says it was like an out-of-body experience.

Nora did get her daughter to calm down and sleep that night. She immediately made her stop taking Tamiflu.

Nora’s daughter continued to suffer from the flu for four more days but did not have any more hallucinations or scary incidents.

Nora is confident it was the Tamiflu that caused her daughter’s bad experience and believes she may have hurt herself if she was alone.

So, she wants parents to heed this consider this if their kids take Tamiflu

“I would definitely monitor them and not leave them alone,” Nora said. “And as soon as you see your child is not acting their normal self, then I would stop the medication right away.”

KRON4 reached out to the maker of Tamiflu for a response.

KRON4 has not heard back yet, but the company did respond to our CNN affiliate in Texas, acknowledging there have been reports of this happening while taking Tamiflu and also in patients who just have the flu.

WHAT OTHERS ARE CLICKING ON: 

>>MORE STORIES

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s